Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 43, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 24, 2015, 7:35 PM MDT for Sherman County, Thomas County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 7:35 PM MDT (01:35 UTC)
- Expired
- Jul 24, 2015, 10:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sherman County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 34 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2688 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WGUS53 KGLD 250135
FFWGLD
KSC181-193-250430-
/O.NEW.KGLD.FF.W.0043.150725T0135Z-150725T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN SHERMAN COUNTY IN NORTHWESTERN KANSAS...
WESTERN THOMAS COUNTY IN NORTHWESTERN KANSAS...
* UNTIL 1030 PM MDT/1130 PM CDT/
* AT 733 PM MDT /833 PM CDT/...DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN MOVING TO THE NORTHEAST ACROSS
THE WARNED AREA . UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN
OVER PARTS OF THE AREA. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLBY...BREWSTER...EDSON AND LEVANT.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 28 AND 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3914 10166 3957 10139 3957 10092 3940 10091
3914 10130
$$
DR1 follow-up statement
730
WGUS73 KGLD 250323
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
923 PM MDT FRI JUL 24 2015
KSC181-193-250333-
/O.CAN.KGLD.FF.W.0043.000000T0000Z-150725T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHERMAN KS-THOMAS KS-
923 PM MDT FRI JUL 24 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN SHERMAN AND WESTERN
THOMAS COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
LAT...LON 3914 10166 3957 10139 3957 10092 3940 10091
3914 10130
$$
DRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 7:05 PM MDT, 30 minutes earlier.
Area forecast discussion, Jul 24, 7:05 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 705 PM MDT FRI JUL 24 2015 .UPDATE... ISSUED AT 705 PM MDT FRI JUL 24 2015 HEAT ADVISORY ALLOWED TO EXPIRE ON TIME. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 248 PM MDT FRI JUL 24 2015 HEAT INDEX VALUES OVER 100 WILL CONTINUE AS HOT TEMPERATURES AND HIGH HUMIDITIES WILL PERSIST INTO THE LATE AFTERNOON AND EARLY EVENING SOUTHEAST OF A COLD FRONTAL BOUNDARY EXTENDING FROM NORTHWEST KANSAS INTO SOUTH CENTRAL NEBRASKA. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE FORECAST AREA THROUGH THE LATE AFTERNOON AND EVENING. STORMS WILL BECOME MORE NUMEROUS AND POSSIBLY BECOME SEVERE MAINLY ACROSS AN AREA IN THE VICINITY OF A FRONTAL BOUNDARY WHERE THE INSTABILITY AND SURFACE CONVERGENCE IS GREATEST. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO LINGER THROUGH THE OVERNIGHT HOURS ACROSS CENTRAL KANSAS AND NEBRASKA. TEMPERATURES WILL BE A FEW DEGREES COOLER ON SATURDAY...ALTHOUGH STILL HOT...AS THE FRONTAL BOUNDARY BECOMES WEAKER AND DRIFTS SLOWLY SOUTHEAST AS THE SURFACE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO MOVES OVER SOUTHWEST KANSAS AND THE UPPER HIGH PRESSURE AREA REMAINS OVER THE SOUTHERN HIGH PLAINS. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 137 PM MDT FRI JUL 24 2015 ANOTHER WEAK SHORTWAVE TROUGH ROTATING OVER THE SOUTHERN PLAINS RIDGE WILL INTERACT WITH A SURFACE LEE TROUGH OVER EASTERN COLORADO AND THE OLD FRONT LIFTING INTO NEBRASKA TO PRODUCE SCATTERED THUNDERSTORMS SATURDAY NIGHT. SHEAR AND INSTABILITY PARAMETERS ARE BOTH MARGINAL FOR SEVERE STORMS...AND WITH WEAK NATURE OF THE SYNOPTIC SCALE LIFT COVERAGE WILL BE LIMITED. MODELS A LITTLE MORE ROBUST WITH PRECIPITATION CHANCES ON SUNDAY...PARTICULARLY SUNDAY NIGHT. THE FRONT APPEARS TO SAG SOUTHWARD AGAIN AIDED BY CONVECTIVE OUTFLOWS IN NEBRASKA AND SETTLES SOMEWHERE ALONG THE SOUTHERN FRINGE OF THE FORECAST AREA BY SUNDAY AFTERNOON. POST FRONTAL UPSLOPE REGIME NORTH OF THE FRONT AND SOMEWHAT MORE VIGOROUS SHORTWAVE EMERGING FROM COLORADO LATE IN THE DAY WILL RESULT IN SCATTERED TO NUMEROUS THUNDERSTORMS. SHEAR AND INSTABILITY PARAMETERS NOT PARTICULARLY IMPRESSIVE SO THINK MAIN THREAT WILL BE HEAVY RAIN WITH THIS ROUND. THE UPPER RIDGE WILL MOVE EASTWARD INTO THE OHIO VALLEY IN RESPONSE TO A STRONG SHORTWAVE TROUGH MOVING INTO THE NORTHERN ROCKIES EARLY NEXT WEEK. THAT SYSTEM WILL TRAVERSE THE NORTHERN PLAINS MID WEEK FOLLOWED BY THE UPPER RIDGE REBUILDING BEHIND IT OVER THE GREAT BASIN LATE IN THE WEEK. THERE WILL BE ALMOST DAILY CHANCES FOR THUNDERSTORMS AS WEAK SHORTWAVE TROUGHS CONTINUE TO ROTATE AROUND THESE MAIN UPPER FEATURES. TEMPERATURES WILL BE ABOVE NORMAL EARLY IN THE WEEK...BUT THEN DROP TO BELOW NORMAL MID WEEK BEHIND THE COLD FRONT ASSOCIATED WITH THE NORTHERN PLAINS SYSTEM...GRADUALLY WARMING BACK TO NEAR NORMAL BY THE END OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 510 PM MDT FRI JUL 24 2015 KGLD AND KMCK...A FRONTAL BOUNDARY WILL EXTEND IN BETWEEN KGLD AND KMCK TONIGHT WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG IT WHICH MAY IMPACT NEITHER...BOTH OR ONE OF THE TERMINALS. SHOULD ONE DEVELOP DIRECTLY OVER THE TERMINAL MVFR/IFR CIGS AND VIS POSSIBLE IN HEAVY RAIN. WIND GUSTS GENERALLY TO 40KTS FROM THE STRONGER STORMS. AFTER MIDNIGHT MAY HAVE LINGERING CLOUDINESS OVER BOTH TERMINALS WHICH COULD CONTINUE THROUGH SATURDAY. CANT RULE OUT SOME CONVECTION TOMORROW AFTERNOON...RIGHT NOW DONT HAVE A FEEL THAT GIVES ME CONFIDENCE TO INCLUDE A MENTION IN EITHER TAF. NAM MODEL SUGGESTING POSSIBILITY OF IFR/VLIFR CIGS IN STRATUS IN THE 09Z-14Z TIMEFRAME. AGAIN...WILL PLAY IT WITH WAIT AND SEE WHEN 00Z MODEL DATA COMES IN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...99 SHORT TERM...LOCKHART LONG TERM...024 AVIATION...99
Hazardous weather outlook, Jul 24, 7:05 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 705 PM MDT FRI JUL 24 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-260115- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 705 PM MDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING PRODUCING HAIL TO ONE AND A HALF INCHES IN DIAMETER...60 MPH WINDS AND LOCALLY HEAVY RAINFALL WHICH MAY PRODUCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM SATURDAY THROUGH NEXT THURSDAY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT REPORTS OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL PRODUCING FLOODING WOULD BE APPRECIATED.
In the hours before
Special weather statement, Jul 24, 6:33 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
733 PM CDT FRI JUL 24 2015
KSZ001-250115-
CHEYENNE KS-
733 PM CDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE COUNTY UNTIL 815 PM
CDT...
AT 732 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ST.
FRANCIS TO 17 MILES NORTH OF KANORADO...AND MOVING NORTHEAST AT 10
MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. FRANCIS...BIRD CITY AND WHEELER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3977 10148 3957 10188 3957 10205 4000 10205
4000 10144
TIME...MOT...LOC 0032Z 206DEG 11KT 3985 10170 3959 10205
DRLocal storm report, Jul 24, 6:38 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
638 PM MDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 12 N BURLINGTON 39.48N 102.27W
07/24/2015 E1.50 INCH KIT CARSON CO TRAINED SPOTTER
&&
HILLLocal storm report, Jul 24, 7:12 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
712 PM MDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 13 S IMPERIAL 40.32N 101.64W
07/24/2015 E1.50 INCH DUNDY NE PUBLIC
&&
HILLSpecial weather statement, Jul 24, 7:16 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT FRI JUL 24 2015
KSZ013-014-250145-
THOMAS KS-SHERMAN KS-
716 PM MDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND CENTRAL
THOMAS COUNTIES UNTIL 745 PM MDT/845 PM CDT/...
AT 716 PM MDT /816 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
GEM TO 8 MILES SOUTH OF EDSON...AND MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLBY...BREWSTER...LEVANT...GEM...MINGO AND HALFORD.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 30 AND 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3924 10159 3956 10126 3957 10110 3957 10092
3928 10083 3913 10153 3914 10159
TIME...MOT...LOC 0116Z 248DEG 14KT 3949 10100 3920 10153
DRSpecial weather statement, Jul 24, 7:31 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT FRI JUL 24 2015
COZ092-250215-
CHEYENNE COUNTY CO-
731 PM MDT FRI JUL 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 815
PM MDT...
AT 731 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF WESKAN
TO 6 MILES SOUTHWEST OF CHEYENNE WELLS...AND MOVING EAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHEYENNE WELLS AND ARAPAHOE.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 141 AND 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3867 10254 3902 10250 3905 10231 3905 10205
3897 10204 3884 10204 3870 10205
TIME...MOT...LOC 0131Z 254DEG 34KT 3892 10209 3873 10240
DRLocal storm report, Jul 24, 7:35 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT FRI JUL 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 14 S IMPERIAL 40.32N 101.67W
07/24/2015 E1.75 INCH DUNDY NE PUBLIC
HAIL UP TO GOLF BALL SIZE.
&&
HILLThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:12 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 18 min |
| Jul 24, 6:33 PM MDT | Special Weather Statement | GLD | Cheyenne | 42 min |
| Jul 24, 6:41 PM MDT | Flash Flood Warning | GLD | Rawlins | 2 hr |
| Jul 24, 6:54 PM MDT | Flash Flood Warning | GLD | Cheyenne | 3 hr |
| Jul 24, 7:13 PM MDT | Flash Flood Warning | GLD | Rawlins | 3 hr |
| Jul 24, 7:16 PM MDT | Special Weather Statement | GLD | Thomas | 29 min |
| Jul 24, 7:48 PM MDT | Special Weather Statement | GLD | Thomas, Wallace | 57 min |
| Jul 24, 8:29 PM MDT | Special Weather Statement | GLD | Logan, Wallace | 61 min |
| Jul 24, 9:08 PM MDT | Special Weather Statement | GLD | Gove | 22 min |
| Jul 24, 9:20 PM MDT | Special Weather Statement | GLD | Wallace | 40 min |
| Jul 24, 9:34 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 26 min |
| Jul 24, 9:59 PM MDT | Special Weather Statement | GLD | Logan, Wallace | 46 min |
| Jul 24, 10:46 PM MDT | Special Weather Statement | GLD | Logan | 59 min |
| Jul 24, 10:48 PM MDT | Special Weather Statement | GLD | Sherman | 42 min |
| Jul 25, 2:18 AM MDT | Special Weather Statement | GLD | Decatur | 42 min |
| Jul 25, 3:27 AM MDT | Special Weather Statement | GLD | Graham | 48 min |
| Jul 25, 4:23 AM MDT | Special Weather Statement | GLD | Graham | 52 min |
| Jul 25, 2:06 PM MDT | Heat Advisory | GLD | Gove, Graham, Norton | 28 hr |
| Jul 25, 5:21 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 11 min |
| Jul 25, 5:34 PM MDT | Special Weather Statement | GLD | Greeley, Wichita | 41 min |
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.